Alert archive / Colorado / Winter Storm Watches in 2012

Winter Storm Watch 14, NWS Pueblo, CO

November 7, 20126 counties in Colorado

NWS Pueblo, CO issued this winter storm watch at Nov 7, 2012, 2:45 PM MST for 6 counties in Colorado. It took effect at Nov 9, 2012, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 7, 2012, 2:45 PM MST (21:45 UTC)
In effect from
Nov 9, 2012, 5:00 AM MST
Expired
Nov 8, 2012, 4:08 AM MST
In force
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2012-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2012-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2286 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WWUS45 KPUB 072145
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MST WED NOV 7 2012

COZ060-066-068-080345-
/O.NEW.KPUB.WS.A.0014.121109T1200Z-121111T0000Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
245 PM MST WED NOV 7 2012

...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY AFTERNOON. 

* LOCATION...THE EASTERN SAN JUANS AND LA GARITAS ABOVE 10000
  FEET...AND THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET.

* CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL APPROACH
  WESTERN COLORADO ON FRIDAY. THIS STORM WILL BRING A PERIOD OF
  MODERATE TO HEAVY SNOWFALL BEGINNING FRIDAY AND LASTING THROUGH
  SATURDAY. THE HEAVIEST SNOW IS EXPECTED TO FALL LATE FRIDAY INTO
  SATURDAY MORNING.

* SNOW ACCUMULATION...FOR THE EASTERN SAN JUANS...ONE TO TWO FEET
  WITH LOCALLY HIGHER AMOUNTS ON SOUTHWEST SLOPES. FOR THE LA
  GARITAS AND SAWATCH MOUNTAINS...10 TO 18 INCHES WITH LOCALLY
  HIGHER AMOUNTS.

* WIND...SOUTHWEST WINDS FROM 20 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACT...STRONG WINDS WILL RESULT IN CONSIDERABLE BLOWING AND
  DRIFTING OF SNOW. EXPECT WHITE OUT CONDITIONS AT
  TIMES...ESPECIALLY FRIDAY NIGHT INTO SUNDAY MORNING. TRAVEL IN
  THE AREA WILL BE VERY HAZARDOUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
ROSE
2 follow-up statements
822 
WWUS45 KPUB 080338
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
838 PM MST WED NOV 7 2012

COZ060-066-068-081200-
/O.CON.KPUB.WS.A.0014.121109T1200Z-121111T0000Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
838 PM MST WED NOV 7 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH SATURDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH SATURDAY AFTERNOON. 

* LOCATION...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE
  10000 FEET...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET.

* CAUSE AND TIMING...A LARGE LOW PRESSURE SYSTEM WILL SETTLE OVER
  THE GREAT BASIN LATE THURSDAY NIGHT AND REMAIN THERE THROUGH
  SATURDAY. A PROLONGED PERIOD OF MOIST SOUTHWESTERLY WINDS WILL
  IMPACT THE CONTINENTAL DIVIDE DURING THIS TIME RESULTING IN
  PERIODS OF SNOW AND BLOWING SNOW. THE HEAVIEST SNOW AND
  STRONGEST WINDS ARE EXPECTED FRIDAY NIGHT AND SATURDAY.

* SNOW ACCUMULATION...1 TO 2 FEET EASTERN SAN JUAN MOUNTAINS. 10
  TO 18 INCHES LA GARITA AND SAWATCH RANGES. LOCALLY HIGHER
  AMOUNTS POSSIBLE.

* WIND...SOUTHWEST WINDS 20 TO 40 GUSTING TO 60 MPH CAUSING
  CONSIDERABLE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS
  AT TIMES...ESPECIALLY FRIDAY NIGHT AND SATURDAY.

* IMPACT...TRAVEL WILL BE VERY HAZARDOUS DUE TO A COMBINATION OF
  HEAVY BLOWING AND DRIFTING SNOW...NEAR ZERO VISIBILITIES AND
  ICY...SNOW COVERED ROADS...ESPECIALLY FRIDAY NIGHT AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
151 
WWUS45 KPUB 081108
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
408 AM MST THU NOV 8 2012

COZ068-081715-
/O.UPG.KPUB.WS.A.0014.121109T1200Z-121111T0000Z/
/O.NEW.KPUB.WS.W.0010.121109T1500Z-121111T0000Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
408 AM MST THU NOV 8 2012

...WINTER STORM WARNING IN EFFECT FROM 8 AM FRIDAY TO 5 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 8
AM FRIDAY TO 5 PM MST SATURDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A LARGE LOW PRESSURE SYSTEM WILL SETTLE 
  OVER THE GREAT BASIN LATE THURSDAY NIGHT AND REMAIN THERE 
  THROUGH SATURDAY. A PROLONGED PERIOD OF MOIST SOUTHWESTERLY 
  WINDS WILL IMPACT THE CONTINENTAL DIVIDE DURING THIS TIME 
  RESULTING IN PERIODS OF SNOW AND BLOWING SNOW. THE HEAVIEST 
  SNOW AND STRONGEST WINDS ARE EXPECTED FRIDAY NIGHT AND 
  SATURDAY. 

* SNOW ACCUMULATION...1 TO 2 FEET.

* WIND...SOUTHWEST WINDS 20 TO 40 GUSTING TO 60 MPH CAUSING 
  CONSIDERABLE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS 
  AT TIMES...ESPECIALLY FRIDAY NIGHT AND SATURDAY. 

* IMPACT...TRAVEL WILL BE VERY HAZARDOUS DUE TO A COMBINATION OF
  HEAVY BLOWING AND DRIFTING SNOW...NEAR ZERO VISIBILITIES AND
  ICY...SNOW COVERED ROADS...ESPECIALLY FRIDAY NIGHT AND SATURDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ060-081715-
/O.UPG.KPUB.WS.A.0014.121109T1200Z-121111T0000Z/
/O.NEW.KPUB.WS.W.0010.121109T2100Z-121111T0600Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
408 AM MST THU NOV 8 2012

...WINTER STORM WARNING IN EFFECT FROM 2 PM FRIDAY TO 11 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 2
PM FRIDAY TO 11 PM MST SATURDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.


* LOCATION...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET.

* CAUSE AND TIMING...A LARGE LOW PRESSURE SYSTEM WILL SETTLE 
  OVER THE GREAT BASIN LATE THURSDAY NIGHT AND REMAIN THERE 
  THROUGH SATURDAY. A PROLONGED PERIOD OF MOIST SOUTHWESTERLY 
  WINDS WILL IMPACT THE CONTINENTAL DIVIDE DURING THIS TIME 
  RESULTING IN PERIODS OF SNOW AND BLOWING SNOW. THE HEAVIEST 
  SNOW AND STRONGEST WINDS ARE EXPECTED FRIDAY NIGHT AND 
  SATURDAY. 

* SNOW ACCUMULATION...8 TO 16 INCHES WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE ACROSS THE WEST FACING SLOPES.

* WIND...SOUTHWEST WINDS 20 TO 40 GUSTING TO 60 MPH CAUSING 
  CONSIDERABLE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS 
  AT TIMES...ESPECIALLY FRIDAY NIGHT AND SATURDAY. 

* IMPACT...TRAVEL WILL BE VERY HAZARDOUS DUE TO A COMBINATION OF 
  HEAVY BLOWING AND DRIFTING SNOW...NEAR ZERO VISIBILITIES AND 
  ICY...SNOW COVERED ROADS...ESPECIALLY FRIDAY NIGHT AND 
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ066-081715-
/O.UPG.KPUB.WS.A.0014.121109T1200Z-121111T0000Z/
/O.NEW.KPUB.WW.Y.0025.121109T1500Z-121111T0000Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS
408 AM MST THU NOV 8 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 5 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
8 AM FRIDAY TO 5 PM MST SATURDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.


* LOCATION...THE LA GARITA MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A LARGE LOW PRESSURE SYSTEM WILL SETTLE 
  OVER THE GREAT BASIN LATE THURSDAY NIGHT AND REMAIN THERE 
  THROUGH SATURDAY. A PROLONGED PERIOD OF MOIST SOUTHWESTERLY 
  WINDS WILL IMPACT THE CONTINENTAL DIVIDE DURING THIS TIME 
  RESULTING IN PERIODS OF SNOW AND BLOWING SNOW. THE HEAVIEST 
  SNOW AND STRONGEST WINDS ARE EXPECTED FRIDAY NIGHT AND 
  SATURDAY. 

* SNOW ACCUMULATION...6 TO 14 INCHES WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE ALONG THE SOUTHWEST FACING SLOPES. 

* WIND...SOUTHWEST WINDS 20 TO 40 GUSTING TO 60 MPH CAUSING 
  CONSIDERABLE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS 
  AT TIMES...ESPECIALLY FRIDAY NIGHT AND SATURDAY. 

* IMPACT...TRAVEL WILL BE VERY HAZARDOUS DUE TO A COMBINATION OF
  HEAVY BLOWING AND DRIFTING SNOW...NEAR ZERO VISIBILITIES AND
  ICY...SNOW COVERED ROADS...ESPECIALLY FRIDAY NIGHT AND SATURDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Nov 7, 10:33 AM MST, 4 hours 12 minutes earlier.

Area forecast discussion, Nov 7, 10:33 AM MST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1033 AM MST WED NOV 7 2012

.AVIATION...VFR CONDITIONS EXPECTED AT TAF SITES THROUGH THE NEXT
24 HOURS WITH LIGHT DIURNAL WINDS. AFTER 18Z THU...SW WINDS WILL
BEGIN TO INCREASE AND BECOME GUSTY AT KALS...AND A FEW GUSTS TO 20
KNOTS ARE LIKELY.

&&

.PREV DISCUSSION... /ISSUED 856 AM MST WED NOV 7 2012/

UPDATE...

LATEST GUIDANCE (06 AND 12Z) INCREASES CONFIDENCE THAT THE CONTDVD
WILL SEE ITS FIRST SIGNIFICANT SNOW STORM OF THE SEASON FRI-SUN.
THE HEAVIEST SNOW IS EXPECTED TO FALL FRI NIGHT THROUGH SAT
MORNING...AS A 130 KT JET STREAK TAKES AIM AT THE SAN JUANS. COLD
TEMPS ALOFT...DEEPENING MOISTURE...AND STRONG CROSS BARRIER FLOW
ALL POINT TO HEAVY SNOW AMTS FOR THE DVD...AND ESPECIALLY THE SAN
JUANS. WILL BE COORDINATING WITH KGJT AND ANTICIPATE HEADLINES
LATER TODAY. 44

PREV DISCUSSION... /ISSUED 459 AM MST WED NOV 7 2012/

SHORT TERM...
(TODAY AND TONIGHT)

UPPER RIDGE AXIS ACROSS THE STATE TODAY WILL BRING WARMING ALOFT AND
WARMER TEMPERATURES...ESPECIALLY TO THE I-25 CORRIDOR AND SOUTHEAST
PLAINS.  STILL DEALING WITH LIGHT WINDS THROUGH THE MIXED LAYER
ACROSS THE PLAINS...AND GUIDANCE TEMPERATURES HAVE BEEN TOO WARM
LATELY...SO SHADED MAX TEMPS A LITTLE COOLER THAN GUIDANCE FOR MOST
AREAS...BUT SHOULD STILL SEE A 5-10 DEGREE WARM UP ACROSS THE
PLAINS...AND AROUND 2-4 DEGREE WARM UP FOR THE MOUNTAINS/VALLEYS.
WINDS WILL REMAIN LIGHT FOR MOST AREAS...THOUGH WITH LEE
TROFFING...SUSPECT SPOTTY AREAS ACROSS THE UPPER ARKANSAS RIVER
VALLEY/FREMONT COUNTY COULD SEE AN HOUR OR TWO OF NEAR CRITICAL FIRE
WEATHER CONDITIONS WITH GUSTS AROUND 25 MPH AND HUMIDITIES BELOW 15
PERCENT.  DON'T THINK AREAL COVERAGE AND DURATION WILL REQUIRE ANY FIRE
WEATHER HIGHLIGHTS AT THIS POINT.

MILD TEMPERATURES EXPECTED AGAIN TONIGHT...AS SOUTHWEST FLOW ALOFT
BEGINS TO INCREASE AND LEE TROF PUSHES EASTWARD.  WOULDN'T BE
SURPRISED TO SEE A RIBBON OF 50 DEGREE TEMPS ACROSS THE LOWER
EASTERN SLOPES PERSIST THROUGH EARLY THURS MORNING WHERE WESTERLY
DOWNSLOPE WINDS CONTINUE THROUGH THE NIGHT.  WARMED UP MIN T GRID
SLIGHTLY IN THESE BANANA BELT REGIONS.   -KT

LONG TERM...
(THURSDAY THROUGH TUESDAY)

RELATIVELY ACTIVE METEOROLOGICAL PATTERN TO CONTEND WITH...
ESPECIALLY FROM THURSDAY EVENING INTO SUNDAY NIGHT AS UPPER SYSTEM
MOVES ACROSS COLORADO.  THIS STORM SYSTEM WILL BE CAPABLE OF
PRODUCING STRONG WINDS...INCREASING FIRE WEATHER THREAT...PERIODS OF
HEAVY SNOW OVER THE CENTRAL AND SOUTHWEST MOUNTAINS AND MUCH
COOLER/COLDER TEMPERATURES BY LATER THIS WEEKEND.

ANTICIPATE THAT THURSDAY WILL BE GRACED BY DRY AND CONTINUED
UNSEASONABLY WARM EARLY TO MID NOVEMBER CONDITIONS WITH GRADIENT
WINDS THEN INCREASING THURSDAY EVENING AS UPPER SYSTEM NEARS THE
FORECAST DISTRICT.  WINDY CONDITIONS AT TIMES ARE EXPECTED FROM
THURSDAY EVENING INTO SATURDAY WITH STRONGEST WINDS PROJECTED FRIDAY
NIGHT.  HIGH WIND HIGHLIGHTS MAY BECOME NECESSARY OVER PORTIONS OF
THE FORECAST DISTRICT DURING THIS TIME-FRAME...ESPECIALLY IF LATER
COMPUTER SIMULATIONS AND DATA TREND TOWARD HIGHER WIND POTENTIAL.
WFO PUEBLO WILL CONTINUE TO MONITOR CLOSELY.

IN ADDITION...NEAR CRITICAL TO BRIEFLY CRITICAL FIRE WEATHER
CONDITIONS ARE ALSO ANTICIPATED AT TIMES THURSDAY AFTERNOON AND THEN
AGAIN FRIDAY AFTERNOON...PRIMARILY OVER SOUTHERN SECTIONS OF THE
CWFA.  AS TOUCHED UPON EARLIER...IF LATER COMPUTER SIMULATIONS/DATA
INDICATE THAT WINDS WILL RUN HIGHER THAN CURRENTLY INDICATED THEN
FIRE WEATHER HIGHLIGHTS MAY ALSO BECOME NECESSARY.

ANOTHER CONCERN IS THE POSSIBILITY OF SNOW...HEAVY AT
TIMES...ESPECIALLY OVER PORTIONS OF THE SOUTHWESTERN AND CENTRAL
MOUNTAINS...I.E. PUBLIC ZONES 60 AND 68.  SNOW IS EXPECTED TO
DEVELOP OVER SOUTHWESTERN AND CENTRAL MOUNTAINS BY LATE THURSDAY
NIGHT AND CONTINUE INTO SUNDAY.  BY SUNDAY...SEVERAL INCHES OF SNOW
IS EXPECTED...ONCE AGAIN PRIMARILY OVER PORTIONS OF PUBLIC ZONES 60
AND 68.  IF LATER DATA AND COMPUTER SIMULATIONS CONTINUE WITH THIS
TREND...THEN WINTER WEATHER HIGHLIGHTS MAY NEED TO BE
HOISTED...ESPECIALLY OVER PUBLIC ZONES 60 AND 68 DURING THIS
TIME-FRAME.

ALSO...IT APPEARS THAT EASTERN SECTIONS OF THE FORECAST
DISTRICT...SUCH AS THE I-25 CORRIDOR MAY ALSO EXPERIENCE SOME LIGHT
SNOW ACTIVITY FROM SATURDAY NIGHT INTO SUNDAY AS A NORTHERLY SURGE
PUSHES INTO NORTHERN SECTIONS OF THE CWFA BY 06Z SUNDAY AND THEN
ENTERS NORTHEASTERN NEW MEXICO BY 15Z SUNDAY.

FINALLY...WARMEST TEMPERATURES OF THE LONGER TERM WILL OCCUR
THURSDAY WITH COOLER TO COLDER CONDITIONS ENVELOPING THE FORECAST
DISTRICT...ESPECIALLY FROM LATER SATURDAY INTO MONDAY MORNING AS
PROJECTED 700 MB TEMPERATURES DECREASE FROM +9C TO +10C READINGS AT
00Z THURSDAY ALONG THE I-25 CORRIDOR TO -8C TO -10C READINGS BY 00Z
MONDAY ALONG THE I-25 CORRIDOR.

AVIATION...

VFR CONDITIONS EXPECTED AT TAF SITES THROUGH THE NEXT 24 HOURS WITH
LIGHT DIURNAL WINDS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

10/44
Hazardous weather outlook, Nov 7, 9:10 AM MST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
910 AM MST WED NOV 7 2012

COZ058>089-093>099-081615-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
910 AM MST WED NOV 7 2012

...MAJOR WINTER STORM TO AFFECT THE MOUNTAINS THIS WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FIRST SIGNIFICANT WINTER STORM OF THE SEASON IS EXPECTED TO
IMPACT THE CENTRAL MOUNTAINS BEGINNING FRIDAY AND LASTING THROUGH
SUNDAY. THIS IS DUE TO A STRONG JET STREAM THAT WILL MOVE INTO THE
FOUR CORNERS REGION ON FRIDAY. STRONG WINDS WILL BE POSSIBLE OVER
THE MOUNTAINS AND HIGHER EXPOSED ELEVATIONS FRIDAY NIGHT AND
SATURDAY MORNING...WHICH IS ALSO WHEN THE HEAVIEST SNOWFALL IS
EXPECTED OVER THE MOUNTAINS. TRAVELERS SHOULD BE AWARE THAT
DANGEROUS CONDITIONS ARE EXPECTED OVER THE MOUNTAIN
PASSES...PARTICULARLY FRIDAY NIGHT INTO SATURDAY...WHEN WHITE-OUT
CONDITIONS WILL BE POSSIBLE AT TIMES WITH CONSIDERABLE BLOWING AND
DRIFTING SNOW. PLEASE PAY CLOSE ATTENTION TO THE LATEST STATEMENTS
CONCERNING THIS STORM FROM THE NATIONAL WEATHER SERVICE.

NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THURSDAY AND ESPECIALLY FRIDAY AFTERNOON OVER THE VALLEYS AND
EASTERN PLAINS...DUE TO GUSTY SOUTHWEST WINDS AND DRY CONDITIONS.

FINALLY...MUCH COLDER WEATHER IS EXPECTED THIS WEEKEND INTO EARLY
NEXT WEEK. THE COLDEST CONDITIONS ARE EXPECTED ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

ROSE

Nearby

Winter Storm Watches in Colorado, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.